MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICS-3.0-CT-40NT-ABRM-1110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 06/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: presumed to be (b)(6) 2018, per three days after placement on (b)(6) 2018.Brand name: spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc (peripherally inserted central catheter) line was placed on (b)(6) 2018 without incident and optimal tip at the cavoartrial junction (caj) to deliver chemotherapy.Three days after insertion, the patient presented with venous thromboembolism (vte) confirmed through ultrasound.As reported, the right basilic was 4.4mm which should have been sufficient for a 3fr picc line.Per facility protocol, the lines are flushed twice per day with heparin.The patient underwent an additional procedure on (b)(6) 2018 to remove and replace the original picc line.The patient received lovenox (enoxaparin sodium) injection to treat the vte.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned devices were conducted during the investigation.The reported used device was not returned, however, four (4) unused devices from the same lot were returned for evaluation.The devices were visually inspected and all four (4) met catheter diameter and coating specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.The catheter component lot was reviewed and three devices were scrapped during manufacturing.A complaint history search revealed one additional complaint from this facility against this lot.The ifu states that catheter size and placement can influence clotting as this is a known inherent risk of using this device.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7713512
Report Number1820334-2018-02169
Device Sequence Number11011979
Product Code LJS
UDI-Device Identifier00827002237070
UDI-Public(01)00827002237070(17)190726(10)8203488
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2019
Device Catalogue NumberUPICS-3.0-CT-40NT-ABRM-1110
Device Lot Number8203488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR